MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following implantation the patient experienced distance vision, fuzzy/hazy, twitching/blurred and failed frequent lubrication.Additional information was provided stating patient used the otc(over the counter) artificial tears and 2 different rx eye drops to help lubricate the eye without success/patient was using artificial tears.
 
Additional Manufacturer Narrative
Correction g.3: supplemental medical device report (smdr) #1 manufacturing report number (1119421-2022-02107) is being filed to correct the g.3 date on the initial report, filed earlier.Incorrect date of (b)(6) 2022 is being corrected to (b)(6) 2022.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was provided that, in the surgeon's opinion, a quality issue with the iol did not cause or contribute to the event.In the surgeon's opinion, the event was caused by the "lens rotated post op day 0 to 1." no further information was provided and lens was explanted.
 
Additional Manufacturer Narrative
The account indicated the use of a qualified associated cartridge and viscoelastic.The handpiece indicated is not qualified for the lens/cartridge combination used.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the 20.0 diopter (add power +2.2/+3.2) lens was replaced with a 19.0 diopter (add power +2.2/+3.2) lens.The product was not available for evaluation.Additional information was provided that, in the surgeon's opinion, a quality issue with the iol did not cause or contribute to the event.In the surgeon's opinion, the event was caused by the "lens rotated post op day 0 to 1." no further information was provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15526916
Report Number1119421-2022-02107
Device Sequence Number11389524
Product Code MFK
UDI-Device Identifier00380652357739
UDI-Public00380652357739
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.200
Device Lot Number15124237
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer10/04/2022
10/14/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date10/05/2022
11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR; DISCOVISC; MONARCH III IOL CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age63 YR
Patient SexMale